Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

Insomnia With Atripla

Here's a taste of what TheBody.com has to offer on this topic:
Articles
TheBody.com

Day 253: Atripla and Insomnia (Video)

This video blog is part of the series "My HIV Journey: Videos of My First Months on HIV Meds, and Where I Am Now." Check out a full list of entries in the series . For the most past I have no issues with Atripla, the medication that I take for... Read more »
TheBody.com

Day 254: Changing the Time of Day I Take Atripla (Video)

This video blog is part of the series "My HIV Journey: Videos of My First Months on HIV Meds, and Where I Am Now." Check out a full list of entries in the series . So after experiencing insomnia that has become bothersome, I decided to talk to my... Read more »
AIDS InfoNet

Atripla (Efavirenz + Emtricitabine + Tenofovir)

What Is Atripla? Who Should Take Atripla? What About Drug Resistance? How Is Atripla Taken? What Are the Side Effects? How Does Atripla React With Other Drugs? What Is Atripla? Atripla is a tablet that contains three antiretroviral drugs... Read more »
Ask the Experts

insomnia

i recently stopped taking atripla a week ago how long does it take for the insomnia to wear off...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
It is not usually recommended to simply stop Atripla due to concern about development of resistance due to long persistance of efavirenz (can last in blood for several weeks which = may have some effect on sleep patterns for out to 1 month or so).... Read more »

Night sweats and insomnia

I have been taking Atripla for 6 months, with good response. My last blood work had me undetectable and a CD4 of 900. But recently my frequent insomnia has also included occasional night sweats. Is this common or something I should be concerned...
Mark Holodniy, M.D., F.A.C.P., C.I.C.

Response from Mark Holodniy, M.D., F.A.C.P., C.I.C.

Stanford University, School of Medicine
Night sweats would be uncommon as a side effect, unless accompanied by more profound sleep disturbances (vivid dreams, nightmares, etc). It would also be unusual to develop this after so many months on atripla. I would see whether they continue and... Read more »

poz & insomnia

Im poz and am having sleepless nights. Have been taking Atripla for a year with no issues. But lately outta the blue IM having trouble falling asleep, and getting any sleep. Can I try Melatonin? I dont want to use prescription meds if I can help...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
Occasionally patients report that they have developed problems sleeping after many months of doing well in Atripla. Changing the dosing to AM and observing impact on sleep and how well that is tolerated with worth considering on a trial basis after... Read more »

cd4 and viral load counts/ insomnia

Hi, I have been on atripla for about a year and my last results were cd4: 401 and vl:less than 20. I would like to know if I can consider those results normal by this time with atripla. The other thing is that I have been lately under a lot of...
Mark Holodniy, M.D., F.A.C.P., C.I.C.

Response from Mark Holodniy, M.D., F.A.C.P., C.I.C.

Stanford University, School of Medicine
It may be related to a drug interaction between Atripla and Zolpidem, where the zolpidem is being metabolized faster than usual because of the Atripla and so you are not getting a beneficial effect. You might want to talk to your doctor about other... Read more »
Connect With Others

HELP! Took Atripla By Mistake

Posted by Choosing2Liv, 4 Replies
I brought my medicine bottles to work today to reorder my them by phone. While rushing to take my vitamins, I took an Artipla pill by mistake. (I usually take one at night). Im beginning to stress out about this.

There was a post in one of the... Read more »

4 days on atripla

Posted by CMH, 1 Reply
Started atripla 4 days ago. I was really apprehensive to start based on the side-effects i'd been reading about. This post is for everyone out there putting it off. Don't. It's not bad at all. Nothing bad to report at all. First night I had a... Read more »

Atripla vs Isentess & Truvada?

Posted by rank, 3 Replies
Just a saw a new provider at my ID clinic. We discussed 'quality of life,' and my perceived lack thereof. He asked me if that had worsened over the more than 2 years I have been on Atripla; I said I was unsure. He told me to think about it, and... Read more »

Solution to Atripla Side Effects (at least for me)

Posted by Wiilock, 3 Replies
Hey all, I have been on the "wonder pill" for about 3 years now. Previously was on norvir boosted invirase/truvada combo but the GI problems finally were too much.
Anyway I want to briefly recap what I've learned from some of my homeopathic... Read more »